Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 334, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 18, 2005, 3:55 AM CDT for Divide County, North Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2005, 3:55 AM CDT (08:55 UTC)
- Expired
- Aug 18, 2005, 5:00 AM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Divide County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 915 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 180855 SVRBIS NDC023-181000- /O.NEW.KBIS.SV.W.0334.050818T0855Z-050818T1000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 355 AM CDT THU AUG 18 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA THIS INCLUDES THE CITY OF CROSBY * UNTIL 500 AM CDT * AT 348 AM CDT(248 AM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 34 MILES WEST OF CROSBY TO 43 MILES SOUTHWEST OF CROSBY...OR ALONG A LINE EXTENDING FROM 34 MILES WEST OF CROSBY TO 36 MILES NORTHWEST OF WILLISTON...AND MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CROSBY AROUND 455 AM CDT LAT...LON 4898 10406 4863 10406 4866 10291 4900 10297 $$ WAA
2 follow-up statements
000 WWUS53 KBIS 180921 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 421 AM CDT THU AUG 18 2005 NDC023-181000- /O.CON.KBIS.SV.W.0334.000000T0000Z-050818T1000Z/ DIVIDE ND- 421 AM CDT THU AUG 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 AM CDT FOR DIVIDE COUNTY... AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF AMBROSE TO 19 MILES SOUTH OF FORTUNA...OR ALONG A LINE EXTENDING FROM 17 MILES WEST OF CROSBY TO 27 MILES SOUTHWEST OF CROSBY...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... CROSBY AROUND 440 AM CDT NOONAN AROUND 455 AM CDT LAT...LON 4898 10406 4863 10406 4866 10291 4900 10297 $$ WAA
000 WWUS53 KBIS 181000 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT THU AUG 18 2005 NDC023-181010- /O.EXP.KBIS.SV.W.0334.000000T0000Z-050818T1000Z/ DIVIDE ND- 500 AM CDT THU AUG 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DIVIDE COUNTY EXPIRES AT 500 AM CDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4898 10406 4863 10406 4866 10291 4900 10297 $$ WAA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:45 AM CDT, 10 minutes earlier.
Area forecast discussion, Aug 18, 3:45 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT THU AUG 18 2005 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... IMMEDIATE CONCERN IS LINE OF THUNDERSTORMS MOVING INTO NORTHWESTERN NORTH DAKOTA. THIS CONVECTION ASSOCIATED WITH VORT ENERGY MOVING THROUGH THE LEADING EDGE OF A LARGE H500 TROUGH MOVING ACROSS SOUTHWESTERN CANADA. THIS IS PROGGED TO MOVE ACROSS NORTHERN NORTH DAKOTA TODAY...FOLLOWED BY MORE VORT ENERGY THIS AFTERNOON THAT SHOULD TRACK NORTHEASTWARD INTO MANITOBA BY TONIGHT. THE H500 LOW WILL MOVE EAST ALONG THE INTERNATIONAL BORDER FRIDAY AND FRIDAY NIGHT...KEEPING THE STATE UNDER CYCLONIC FLOW ALOFT...AND HAVE KEPT MENTION OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. TONIGHT (THURSDAY NIGHT) THE MODELS INDICATING STRONG VORT ENERGY MOVING ACROSS SOUTH DAKOTA AND HAVE KEPT 40 PERCENT POPS ALONG THE SOUTHERN TIER OF THE STATE. DRY FRIDAY NIGHT AND SATURDAY AS A SURFACE HIGH BUILDS INTO THE STATE FROM THE WEST AND AN H500 RIDGE BUILDS OVER THE ROCKIES AND INTO THE WESTERN PLAINS. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... LONG TERM NOW TRENDING TO A SIGNIFICANT SHORT WAVE WEDNESDAY AND THURSDAY. HAVE ADOPTED THE CHC OF THUNDERSTORMS DURING THIS PERIOD THEN TRENDED THE TEMPERATURES A LITTLE COOLER AFTER SHORTWAVE PASSAGE BY THURSDAY AND FRIDAY MORNING. && .BIS WATCHES/WARNINGS/ADVISORIES...NONE && JV/WAA
Hazardous weather outlook, Aug 17, 5:01 AM CDT, 22 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 501 AM CDT WED AUG 17 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181001- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 501 AM CDT WED AUG 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SOME OF THE SCATTERED THUNDERSTORMS THIS MORNING WILL LIKELY CONTAIN GUSTY WINDS...BRIEF HEAVY RAIN...AND SMALL HAIL. IT IS POSSIBLE THAT A COUPLE OF STORMS MAY REACH SEVERE LEVELS FOR A TIME THIS MORNING. THERE IS ANOTHER CHANCE OF THUNDERSTORM REDEVELOPMENT THIS AFTERNOON AND EVENING ACROSS THE REGION...WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VINING
In the hours before
Special weather statement, Aug 17, 9:58 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 958 PM CDT WED AUG 17 2005 NDZ048-050-051-180500- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...EDGELEY...ASHLEY...OAKES 958 PM CDT WED AUG 17 2005 SEVERE THUNDERSTORM WATCH #727 HAS BEEN CANCELLED FOR THE REMAINING COUNTIES OF...DICKEY...LAMOURE...AND MCINTOSH. JENSEN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:01 PM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 59 min |
| Aug 18, 4:09 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 67 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.